Extreme Bloating after eating
Apr 17, 2000
I am currently on Ziagen, Epivir, Rescriptor, Acyclovir, and Prilosec. My most recent viral load was <50 copies and my T cell count was 950. The Ziagen was added to my medication after being taken off Sustiva (due to insomnia and headaches). since adding the Ziagen I have noticed increased weight gain around the waist. However, my most disturbing problem is extreme bloating and fullness after consuming even very small meals. There was some thought that I might be lactose intolerant; however, taking Ultra Lactaid for a while did not produce any change. I also have very foul smelling and gaseous loose bowel movements. All of this is very uncomfortable esp. the bloating! Any ideas or suggestions?
Response from Dr. Henry
Have you been checked for any evidence of H pylori disease, pancreatic insufficiency, or any GI infections (such as parasites). Your HIV meds don't usually cause the symptoms you describe but occasionally that is seen but that is a diagnosis of exclusion (meaning we work up the complaint and when nothing is found then the drugs seem likely as the cause). Irritable bowel syndrome, inflammatory bowel disease, and other conditions can cause those symptoms. I would push for a good "GI" work-up! Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Blowjob Worried I Have HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- Rash After Mutual Masturbation Worried I Have HIV
- Stinging Pain After Foreplay Worried I Have HIV
- White Bumps After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.